Volume 8, issue 2 (2004)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 24, 1 issue

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
The metric space of geodesic laminations on a surface: I

Xiaodong Zhu and Francis Bonahon

Geometry & Topology 8 (2004) 539–564
Bibliography
1 J S Birman, C Series, Geodesics with bounded intersection number on surfaces are sparsely distributed, Topology 24 (1985) 217 MR793185
2 F Bonahon, Bouts des variétés hyperboliques de dimension 3, Ann. of Math. (2) 124 (1986) 71 MR847953
3 F Bonahon, The geometry of Teichmüller space via geodesic currents, Invent. Math. 92 (1988) 139 MR931208
4 F Bonahon, Transverse Hölder distributions for geodesic laminations, Topology 36 (1997) 103 MR1410466
5 F Bonahon, Closed curves on surfaces, monograph in preparation
6 F Bonahon, X Zhu, The metric space of geodesic laminations on a surface II: Small surfaces, from: "Proceedings of the Casson Fest", Geom. Topol. Monogr. 7, Geom. Topol. Publ., Coventry (2004) 509 MR2172493
7 A J Casson, S A Bleiler, Automorphisms of surfaces after Nielsen and Thurston, 9, Cambridge University Press (1988) MR964685
8 A Fathi, F Laudenbach, V Poénaru, Travaux de Thurston sur les surfaces, 66, Société Mathématique de France (1979) 284 MR568308
9 K Falconer, Fractal geometry, John Wiley & Sons Ltd. (1990) MR1102677
10 M Gromov, Hyperbolic groups, from: "Essays in group theory", Math. Sci. Res. Inst. Publ. 8, Springer (1987) 75 MR919829
11 A Katok, B Hasselblatt, Introduction to the modern theory of dynamical systems, 54, Cambridge University Press (1995) MR1326374
12 H A Masur, Y N Minsky, Geometry of the complex of curves I : Hyperbolicity, Invent. Math. 138 (1999) 103 MR1714338
13 H A Masur, Y N Minsky, Geometry of the complex of curves II : Hierarchical structure, Geom. Funct. Anal. 10 (2000) 902 MR1791145
14 G Mess, Examples of Poincaré duality groups, Proc. Amer. Math. Soc. 110 (1990) 1145 MR1019274
15 Y N Minsky, Combinatorial and geometrical aspects of hyperbolic 3–manifolds, from: "Kleinian groups and hyperbolic 3–manifolds (Warwick, 2001)", London Math. Soc. Lecture Note Ser. 299, Cambridge Univ. Press (2003) 3 MR2044543
16 J R Munkres, Topology: a first course, Prentice-Hall (1975) MR0464128
17 R C Penner, J L Harer, Combinatorics of train tracks, 125, Princeton University Press (1992) MR1144770
18 W P Thurston, The geometry and topology of three-manifolds, lecture notes, Princeton University (1997–1980)
19 W P Thurston, On the geometry and dynamics of diffeomorphisms of surfaces, Bull. Amer. Math. Soc. (N.S.) 19 (1988) 417 MR956596
20 W P Thurston, Minimal stretch maps between hyperbolic surfaces arXiv:math.GT/9801039
21 X Zhu, Fractal dimensions of the space of geodesic laminations, PhD thesis, University of Southern California, Los Angeles (2000)